Often the above two are given in combination. Does anyone know in what way they are different? Do they have a synergistic effect? Does one have worse side effects? I can't seem to find the information I am looking for on the internet. Thank you for your help.
Albuterol is a short-acting bronchodilator, it eases symptoms by opening the airways during an asthma flare-up. It is a β-adrenergic agonist. Side effects are restlessness, irritability and nervousness. Ipratropium blocks the effect of acetylcholine on airways (bronchi) and nasal passages. This is used as an alternative to Albuterol if the side effects are severe with Albuterol. This could also be used in conjunction with Albuterol, to relieve acute flare ups of Asthma.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.